PDA

View Full Version : suggestions about asprin?



KATROACH1972
04-03-2009, 06:52 PM
I was told to take asprin 325mg everyday with my prednisone, by my primary til I can see the neuro. (about my MRI.) I tried to! Took the coated kind and everything, even with food, and it was like a hot sword stabbing me through the stomach to the back!! I can not see doing this another 20 days til I see Neuro, any suggestions are welcome! Kathy

sick n tired
04-03-2009, 07:29 PM
Hey Kathy,

Do you have gastro problems. If so it was a bad idea for your doc to put you on that dosage of aspirin. My suggestion is, slowly work up to it since you have to do it. Or call your rheumy first...perhaps.

Rastagirl
04-03-2009, 09:34 PM
Hi Kathy....

When I was first diagnosed at age 18, in the first month my family doctor tried bedrest and aspirin...he was trying to avoid putting me on Prednisone as long as he could. He had me taking 2 aspirin every 4 hours for a total of about 12 during my waking hours. I made it 3 weeks on that and then my stomach started to bleed. It was awful...the pain was exactly like you describe...like a burning sword through my stomach. My doc had to pull me off it and put me on Prednisone, but my stomach has never been the same. I cannot eat spicy foods or I get that pain, and once when they wanted me to take just one aspirin to thin my blood before surgery, I had agonizing pain, nausea and a stomach bleed. Just from one aspirin. And it was even the coated kind. Once the coating wore away and the aspirin hit my stomach, I though I was gonna die. Owwwwwwwww!

I had never had any GI problems before my doc had me do this with the aspirin, but boy, it sure ruined my stomach for aspirin for the rest of my life. I now have an "Allergic to Aspirin" label on my medical chart. The only possible way I'd ever take an aspirin again, is if I'm having a heart attack and think it might save my life.

The dosage your doctor has you on doesn't seem like very much, but I think some people are extra sensitive to any aspirin. I'd be very careful with aspirin...don't wait too long like I did and possibly end up with a stomach bleed. I, too, cannot imagine you going for 20 days like that. I'd call your doctor back and tell him it's not going to work, that you need another option. In my humble opinion, that is...........

Lori :cool2:

KATROACH1972
04-04-2009, 10:06 AM
Thanks Karen and Lori! That helped me a bunch. I honestly am not going to take it! i am to scared to, I see my Rhuem monday, Ill ask him about it. He has been more suporrtive then any other Dr. You two have great day!